MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE
Catalog Number TX60G
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a koch pouch continent ileostomy procedure that when the surgeon fired the stapler the staples did not form and were left in the "goal post" shape.Stapler was reloaded with a new cartridge and fired again over the same tissue.Stapler fired correctly but surgeon over sewed the staple line for reassurance.Later in the procedure a second stapler was opened and on the first firing attempt the staples did form and were left in the "goal post" shape.There were no adverse consequences for the patient.Stapler was reloaded with a new cartridge and fired again over the same tissue.Stapler fired correctly but again the surgeon over sewed the staple line for reassurance.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/12/2023.D4 batch # 332c05.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4) date sent: 1/12/2024 d4: batch #297c63 investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tx60g device was received along with tree reloads (b, c and d) present.The reloads b and c were received fully fired damaged as the rear cap was broken off and no returned and with pin and rear cap missing.The reload d was received fully loaded with staples and damaged as the rear cap was broken off and no returned as well and with the pin missing.The device was tested for functionality with the returned reload and it fired and formed all the staples as intended.The device fired without any difficulties, the staple line was complete, and the staples meet the staple form release criteria.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no malformed staples were noted.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: when positioning the stapler on the application site, ensure that no obstructions such as clips, stents, guide wires, etc., are within the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.It is possible that the reload was not loaded correctly.To reload the device the tracks on each side of the reload should be used as guides to align the reload within the jaws of the instrument.When the reload is properly aligned, push the reload into the instrument until it is fully seated, and a click is heard.If the instructions are not following the reload may became damage.A manufacturing record evaluation was performed for the finished device batch number 297c63, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18310190
Report Number3005075853-2023-09259
Device Sequence Number6267129
Product Code GDW
UDI-Device Identifier10705036003359
UDI-Public10705036003359
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTX60G
Device Lot Number332C05
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown